Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 190, NWS Fort Worth, TX

October 24, 2015Coryell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 24, 2015, 1:47 AM CDT for Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2015, 1:47 AM CDT (06:47 UTC)
Expired
Oct 24, 2015, 4:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Coryell County, TX

The radar

The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 6.8 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2209 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2209 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 11:43 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 23, 11:43 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 PM CDT FRI OCT 23 2015

.AVIATION...
SHOWERS AND THUNDERSTORMS CAN BE SEEN ACROSS MUCH OF NORTH AND
CENTRAL TEXAS AT THIS TIME. THIS ACTIVITY WILL CONTINUE FOR THE
NEXT SEVERAL HOURS AS AN UPPER LEVEL TROUGH MOVES OVER THE AREA.
LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING WILL BE THE MAIN
CONCERNS WITH THESE STORMS.

OVERALL CONDITIONS WILL REMAIN VFR TO MVFR WILL THROUGH SATURDAY
MORNING...WITH OCCASIONAL IFR CONDITIONS IN AREAS OF HEAVY RAIN.
WINDS SHOULD REMAIN AROUND 10 TO 15 KNOTS...WITH A WIND SHIFT TO
THE NORTHWEST MID MORNING SATURDAY WITH A FRONTAL PASSAGE.

78.JG

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT FRI OCT 23 2015/
3 TO OVER 7 INCHES OF RAIN HAVE FALLEN ACROSS MUCH OF NORTH AND
CENTRAL TEXAS SINCE 7 AM THURSDAY. THE MIDDLE SULPHUR RIVER NEAR
COMMERCE GAUGE /MSCT2/ IN HUNT COUNTY HAS RECORDED 10.13 INCHES OF
RAIN DURING THE 24 HOUR PERIOD ENDING AT 130 PM CDT.

FLASH FLOODING WILL REMAIN THE MAIN WEATHER CONCERN FOR THE NEXT
36 HOURS. PRECIPITABLE WATER VALUES FROM THE 12Z KFWD SOUNDING
WERE PLUS 2 STANDARD DEVIATIONS. THERE ARE SEVERAL INGREDIENTS
THAT CONTINUE TO INDICATE A GOOD SET UP FOR ADDITIONAL FLOODING/FLASH
FLOODING TONIGHT THROUGH SATURDAY NIGHT. ABUNDANT LOW LEVEL
MOISTURE IS IN PLACE AND UPPER LEVEL MOISTURE IS STREAMING
NORTHEASTWARD FROM HURRICANE PATRICIA THAT WILL MAKE LANDFALL NEAR
MANZANILLO LATER TODAY. MEANWHILE...AN UPPER LEVEL TROUGH OVER
ARIZONA WILL SLOWLY MOVE EAST DURING THE NEXT FEW DAYS. STRONG
UPPER LEVEL DIVERGENCE OVERNIGHT TONIGHT INTO SATURDAY WILL ALSO
ENHANCE LIFT.

AS OF MID AFTERNOON...AREAS FROM SHERMAN TO FORT WORTH TO
BRECKENRIDGE NORTHWESTWARD WERE RECEIVING A BREAK FROM THE RAIN
BUT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD
NORTHEAST INTO THAT REGION BY THIS EVENING. ADDITIONAL RAINFALL
AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE ALONG AND NORTH OF THE I-20
CORRIDOR THROUGH 7 AM SUNDAY WITH AN ADDITIONAL 4 TO 8 INCHES
EXPECTED TO THE SOUTH OF I-20.

THE THREAT OF HEAVY RAIN SHOULD SHIFT SOUTHWARD LATE SATURDAY
NIGHT INTO SUNDAY AS A SURFACE LOW DEVELOPS OFF THE SOUTH TEXAS
COAST AND MOVES NORTHEASTWARD. LOW RAIN CHANCES WILL LINGER
SUNDAY NIGHT THROUGH TUESDAY MAINLY ALONG AND EAST OF THE
I-35 CORRIDOR. ANOTHER UPPER LEVEL TROUGH WILL APPROACH
THE REGION LATE NEXT WEEK BRINGING ANOTHER CHANCE OF RAIN
THURSDAY NIGHT AND FRIDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  71  59  69  57 / 100 100  60  40  20
WACO, TX              69  74  61  70  58 / 100 100  80  40  20
PARIS, TX             67  72  59  70  56 / 100  90  70  60  30
DENTON, TX            67  69  57  68  54 / 100 100  60  30  10
MCKINNEY, TX          68  70  58  69  56 / 100 100  60  40  20
DALLAS, TX            68  72  60  69  59 / 100 100  60  40  20
TERRELL, TX           68  73  60  70  57 / 100 100  70  50  30
CORSICANA, TX         68  76  62  71  59 /  90 100  80  50  30
TEMPLE, TX            69  74  61  70  59 /  90 100  80  40  20
MINERAL WELLS, TX     66  69  55  68  53 / 100 100  50  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

78
Hazardous weather outlook, Oct 23, 3:34 PM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT FRI OCT 23 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
334 PM CDT FRI OCT 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A BAND OF THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL LIFT BACK
NORTH TOWARD THE I-20 CORRIDOR TONIGHT. MEANWHILE...ADDITIONAL
SCATTERED TO NUMEROUS THUNDERSTORMS CURRENTLY ACROSS WEST TEXAS
WILL MOVE INTO WESTERN NORTH TEXAS BY THIS EVENING AS WELL. THE
HEAVIEST RAINFALL THROUGH SATURDAY MORNING WILL BE ALONG AND A
HUNDRED MILES EITHER SIDE OF A LINE FROM GOLDTHWAITE...TO
WAXAHACHIE...TO SULPHUR SPRINGS.

ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 6 INCHES WILL RESULT IN
WIDESPREAD RUN OFF AND FLASH FLOODING ACROSS MUCH OF THE AREA
THROUGH TONIGHT. IN ADDITION...A FEW STRONG STORMS WITH GUSTY
DOWNBURST WINDS... SMALL HAIL...AND FREQUENT LIGHTNING ARE
POSSIBLE WEST OF INTERSTATE 35 THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND STORMS CONTAINING HEAVY RAINFALL ARE
EXPECTED ACROSS ALL OF NORTH TEXAS FROM SATURDAY THROUGH SUNDAY
MORNING...AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. THE AXIS
OF HEAVIEST RAINFALL IS EXPECTED TO SHIFT SOUTHEAST ACROSS AREAS
SOUTH OF INTERSTATE 20 SATURDAY NIGHT. LINGERING HIGHER RAIN
CHANCES WILL CONTINUE EAST OF INTERSTATE 35 AND SOUTH OF
INTERSTATE 20 ON SUNDAY...BEFORE RAIN CHANCES SLOWLY DIMINISH FROM
NORTHWEST TO SOUTHEAST ACROSS THE AREA. DUE TO SATURATED
SOILS...RUN OFF WILL OCCUR QUICKLY AND PRODUCE FLASH FLOODING
WHERE HEAVIER RAINS FALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORT
FLOODING AND FLASH FLOODING TO YOUR LOCAL LAW ENFORCEMENT.

In the hours before

Local storm report, Oct 23, 8:44 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HEAVY RAIN       MERIDIAN                31.92N  97.65W
10/23/2015  E6.30 INCH       BOSQUE             TX   EMERGENCY MNGR

            MEASURED SINCE THE RAIN BEGAN THURSDAY.
Local storm report, Oct 23, 8:50 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
850 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HEAVY RAIN       2 S WALNUT SPRINGS      32.04N  97.75W
10/23/2015  M7.60 INCH       BOSQUE             TX   EMERGENCY MNGR

            MEASURED SINCE THE RAIN BEGAN THURSDAY.
Local storm report, Oct 23, 9:17 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     FLOOD            CLIFTON                 31.78N  97.58W
10/23/2015                   BOSQUE             TX   EMERGENCY MNGR

            SH 6 AND FM 219 FLOODED IN THE CITY OF CLIFTON
Local storm report, Oct 23, 10:50 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      12 SSE CORSICANA        31.94N  96.39W
10/23/2015                   NAVARRO            TX   EMERGENCY MNGR

            SWIFT WATER RESCUES ON I-45 AT MILE MARKERS 218 AND 225.
Special weather statement, Oct 24, 12:48 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1248 AM CDT SAT OCT 24 2015

TXZ161-240615-
LIMESTONE-
1248 AM CDT SAT OCT 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LIMESTONE COUNTY...

AT 1245 AM CDT...A STRONG THUNDERSTORM WAS NEAR MEXIA...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.  THESE WINDS
COULD DOWN SOME SMALL TREES AND POWER POLES DUE TO SATURATED GROUND
IN THE AREA.

LOCATIONS IMPACTED INCLUDE...
MEXIA...GROESBECK...COOLIDGE...FORT PARKER STATE PARK AND TEHUACANA.

LAT...LON 3155 9633 3150 9659 3155 9676 3171 9692
      3181 9668 3180 9651
TIME...MOT...LOC 0545Z 239DEG 15KT 3172 9653

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 7:09 PM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
Oct 23, 8:11 PM CDTAreal Flood AdvisoryFWDDallas, Ellis, Hill, Johnson, Tarrant3 hr
Oct 23, 8:22 PM CDTFlash Flood WarningFWDCoryell, Hamilton3 hr
Oct 23, 8:47 PM CDTRiver Flood WarningFWDNavarro4 days
Oct 23, 8:47 PM CDTRiver Flood WarningFWDHenderson, Navarro7 days
Oct 23, 8:55 PM CDTAreal Flood AdvisoryFWDAnderson2 hr
Oct 23, 9:11 PM CDTFlash Flood WarningFWDMcLennan3 hr
Oct 23, 9:51 PM CDTAreal Flood AdvisoryFWDCollin, Hunt, Rockwall3 hr
Oct 23, 9:59 PM CDTFlash Flood Warning EmergencyFWDNavarro6 hr
Oct 23, 10:05 PM CDTAreal Flood AdvisoryFWDKaufman, Van Zandt3 hr
Oct 23, 10:12 PM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
Oct 23, 10:48 PM CDTRiver Flood WarningFWDDallas12 hr
Oct 23, 11:07 PM CDTFlash Flood WarningFWDLimestone3 hr
Oct 23, 11:12 PM CDTFlash Flood WarningFWDHamilton3 hr
Oct 24, 12:48 AM CDTSpecial Weather StatementFWDLimestone27 min
Oct 24, 1:02 AM CDTAreal Flood AdvisoryFWDCoryell3 hr
Oct 24, 1:10 AM CDTAreal Flood AdvisoryFWDFreestone2 hr
Oct 24, 1:16 AM CDTFlash Flood WarningFWDHenderson3 hr
Oct 24, 1:25 AM CDTFlash Flood WarningFWDBosque, Hill3 hr
Oct 24, 2:20 AM CDTRiver Flood WarningFWDEllis, Kaufman67 hr
Oct 24, 2:20 AM CDTRiver Flood WarningFWDAnderson, Freestone, Leon21 days
Oct 24, 2:30 AM CDTAreal Flood AdvisoryFWDBell3 hr
Oct 24, 3:08 AM CDTFlash Flood WarningFWDBell, Falls, McLennan8 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDBosque27 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDMcLennan19 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDMcLennan22 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDMcLennan17 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDCoryell32 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDCoryell44 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDLampasas32 hr
Oct 24, 4:00 AM CDTFlash Flood WarningFWDNavarro13 hr
Oct 24, 4:14 AM CDTFlash Flood WarningFWDHenderson13 hr
Oct 24, 4:24 AM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Oct 24, 4:30 AM CDTFlash Flood WarningFWDBosque, Hill9 hr
Oct 24, 4:43 AM CDTFlash Flood WarningFWDCoryell3 hr
Oct 24, 5:21 AM CDTFlash Flood WarningFWDBell, Falls3 hr
Oct 24, 5:54 AM CDTRiver Flood WarningFWDHamilton22 hr
Oct 24, 7:17 AM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Oct 24, 7:23 AM CDTAreal Flood AdvisoryFWDHamilton3 hr
Oct 24, 7:32 AM CDTAreal Flood AdvisoryFWDLampasas, Mills6 hr
Oct 24, 7:41 AM CDTFlash Flood WarningFWDCoryell3 hr
Oct 24, 7:48 AM CDTFlash Flood WarningFWDMcLennan3 hr
Oct 24, 8:20 AM CDTFlash Flood WarningFWDBell, Falls, Robertson3 hr
Oct 24, 8:31 AM CDTFlash Flood WarningFWDFreestone, Limestone6 hr
Oct 24, 8:38 AM CDTAreal Flood AdvisoryFWDRains, Van Zandt3 hr
Oct 24, 8:41 AM CDTAreal Flood AdvisoryFWDAnderson3 hr
Oct 24, 10:02 AM CDTAreal Flood AdvisoryFWDHamilton3 hr
Oct 24, 10:03 AM CDTRiver Flood WarningFWDFalls, Milam, Robertson61 hr
Oct 24, 10:03 AM CDTRiver Flood WarningFWDLimestone64 hr
Oct 24, 10:03 AM CDTRiver Flood WarningFWDMilam65 hr
Oct 24, 10:40 AM CDTAreal Flood WarningFWDCoryell3 hr
Oct 24, 10:45 AM CDTAreal Flood WarningFWDMcLennan3 hr
Oct 24, 10:59 AM CDTFlash Flood WarningFWDBell3 hr
Oct 24, 11:06 AM CDTAreal Flood AdvisoryFWDFalls, McLennan, Milam, Robertson3 hr
Oct 24, 11:23 AM CDTFlash Flood WarningFWDAnderson3 hr
Oct 24, 11:44 AM CDTAreal Flood AdvisoryFWDVan Zandt3 hr
Oct 24, 12:55 PM CDTAreal Flood WarningFWDBosque, Hill6 hr
Oct 24, 1:32 PM CDTAreal Flood AdvisoryFWDLampasas6 hr
Oct 24, 1:38 PM CDTAreal Flood WarningFWDBell, Coryell6 hr
Oct 24, 1:51 PM CDTAreal Flood WarningFWDFalls, McLennan6 hr
Oct 24, 2:26 PM CDTAreal Flood WarningFWDAnderson, Freestone, Limestone6 hr
Oct 24, 3:52 PM CDTAreal Flood AdvisoryFWDMilam, Robertson4 hr
Oct 24, 5:00 PM CDTAreal Flood WarningFWDNavarro12 hr
Oct 24, 5:11 PM CDTAreal Flood WarningFWDHenderson6 hr
Oct 24, 6:46 PM CDTAreal Flood WarningFWDBosque, Hill12 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.